Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Abnormal bloating and gas!
Sep 22, 2005

I am 28yo HIV+ man.On meds 3 yrs cd4 670/vrl undetect.Taking combinations of 3TC/Neverapine/Virea once daily.Started Viread almost a year ago.This is my third treatment I've tried.About 6 months ago started to feel gas problem more than usually b4,bloating and pain around my stomach area.First I thought its Lactose problem so stopped eating/drinking dairy product and went on diet.Didn't get any better.About a couple of month ago the bloating appears every single day.I don't know what to do anymore.My blood test,ultrasound doesn't show anything bad and my doctor is keep saying that everything is normal.It could be caused my meds or is something else?I was thinking to do a Lactose and celiac test.Can you help me pls.Thanks in advance.Love your forums.

Response from Dr. Henry

Some patients are sensitive to tenofovir (more likely in my experience to cause stomach complaints than the other 2 drugs in yoru regimen). I assume you have no evidience of H pylori infection of the stomach or other infection in the gut (such as a parasite?). An empiric switch off the tenofovir to perhaps abacavir might be an option depending on your past treatment history. As you mention other disorders such as sprue or lactose intolerance can cause those symptoms as well and may merit evalution as well. KH



Previous
HERBS
Next
Is pain on back of hands/tops of feet, Neuropathy?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement